Yahoo Answers is shutting down on May 4th, 2021 (Eastern Time) and beginning April 20th, 2021 (Eastern Time) the Yahoo Answers website will be in read-only mode. There will be no changes to other Yahoo properties or services, or your Yahoo account. You can find more information about the Yahoo Answers shutdown and how to download your data on this help page.

Should I go back to taking the previous dose of this medication?

I take metformin for my diabetes, and a year or so ago, my doctor halved the dose due to significant weight loss. Well, the weight loss was a false reading on my home scale. Should I go back to the previous dosage due to dramatic weight gain? I went from 286# to almost 300#, and it seems like I need to reinstate the dosage from before.  But there's a slight problem though, maybe due to my eating as often as I should, I've been getting a few low blood sugars during the day, after consuming a lot of sugar overnight. 

Should I go back to the previous dosage of the metformin, to deal with the sugar overload? My a1c has gone up too, so there's that factor to consider.

Update:

That should be "not eating as often as I should"

6 Answers

Relevance
  • 2 months ago

    Always take your home scale to compare with the doctor's scale to find out difference between the two, and adjust the home scale accordingly. That or take a known weight of say 50 to 100lbs, and put that on the home scale. Adjust as needed.

    As for the medication, that is what you have a doctor for, to make any adjustments to meds. No one here can do that for you. And 286 pounds is only 14 pounds shy of 300 pounds. And a 14 pound weight loss is more likely than not, fluid rather than fat. 

  • Shay
    Lv 7
    2 months ago

    You should never change your dosage.

    You should ALWAYS get your doctor's advice on the dosage you should be using.

    Besides that, if you increase your dose without the doctor's approval - you will run out of medication because the pharmacy won't refill a prescription too soon before it is due.  

  • ?
    Lv 7
    2 months ago

    You need to SEE YOUR DIABETES doctor. If you are having low blood sugar episodes after eating a lot of carbohydrates that means you are hypoglycemic, the OPPOSITE of diabetic. Since metaphormin slowly destroys your liver, your doctor may decide to take you off of metaphormin and put you on insulin or a different medication or medications. You might be a double diabetic.You might be a brittle diabetic like I can be. Or you might need a new diabetes doctor. 

    Source(s): Type 1 diabetic for over 65 5 years and counting who is still alive and kicking
  • 2 months ago

    i would ask your doctor about it

  • How do you think about the answers? You can sign in to vote the answer.
  • 2 months ago

    Please speak with a licensed health care practitioner.

  • 2 months ago

    You need to speak to you care giver, none on here. It’s too important to not talk to them

Still have questions? Get your answers by asking now.